# SDR 97ZZZX2943

- Difficulty date: June 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N950AW
- Make and model: Amtr KITFOX
- Aircraft serial: 950
- Engine: Rotax ROTAX582
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Engine
- Condition: Seized
- Location: Rear Cylinder
- Stage of operation: NR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ENGINE SEIZED AFTER 2 HOURS OF FLIGHT OPERATION ON INITIAL FLIGHT.  ENGINE WAS STORED FOR 4 YEARS AND UNCRATED FOR 2 YEARS.  ENIGNE SHOWED SIGNS OF CORROSION ON OUTPUT SHAFT OF GEARBOX.  MANUFACTURER OF THE KIT SUPPLIED NO INFORMATION FOR LONG TERM STORAGE OF THE ENGINE.  THE REAR CYLINDER ROD LOST LUBRICATION, MADE METAL, AND SEIZED THE ENGINE.  LOWER ROD BEARING COMPLETELY GONE AND ROD WAS HEAT DISCOLORED.  SUBMITTER SUGGESTED KIT MANUFACTURER BE REQUIRED TO SUPPLY ENGINE STORAGE AND PREPARATION INFORMATION.
